Alert archive / Texas / Coastal Flood Statements in 2021

Coastal Flood Statement 20, NWS Brownsville, TX

October 23, 2021Kenedy County, Texas

NWS Brownsville, TX issued this coastal flood statement at Oct 23, 2021, 4:29 AM CDT for Kenedy County, Texas. It took effect at Oct 23, 2021, 5:00 PM CDT. It was in force for 10 hr.

The area

The counties it named.

The facts

Issued
Oct 23, 2021, 4:29 AM CDT (09:29 UTC)
In effect from
Oct 23, 2021, 5:00 PM CDT
Expired
Oct 24, 2021, 3:00 AM CDT
In force
10 hr
Issued by
NWS Brownsville, TX

County Kenedy County, TX

The radar

The Corpus Christi radar (KCRP), 96 km from the middle of the area, began a volume at 09:28 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Corpus Christi, TX (KCRP), launched 00:00Z, 9.5 hours before the alert went out and 94 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Corpus Christi, TX at 00:00Z on 2021-10-23Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1503 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Corpus Christi, TX at 00:00Z on 2021-10-23The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 10 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1503 J/kg
Mixed-layer CIN
-21 J/kg
Mixed-layer LCL
871 m above ground
0-6 km bulk shear
36 kt
0-1 km storm-relative helicity
10 m²/s²
0-3 km storm-relative helicity
25 m²/s²
Significant tornado parameter
0.3
Supercell composite
4.0

Open this sounding in Storm Lab

The text

As transmitted.

074 
WHUS44 KBRO 230929
CFWBRO

Coastal Hazard Message
National Weather Service Brownsville TX
429 AM CDT Sat Oct 23 2021

TXZ256-257-351-231800-
/O.EXP.KBRO.CF.Y.0007.000000T0000Z-211023T0900Z/
/O.NEW.KBRO.CF.S.0020.211023T2200Z-211024T0800Z/
Coastal Willacy-Coastal Cameron-Coastal Kenedy-
429 AM CDT Sat Oct 23 2021

...COASTAL FLOOD STATEMENT IN EFFECT FROM THIS AFTERNOON THROUGH
LATE TONIGHT...

* WHAT...Isolated minor coastal flooding expected.

* WHERE...Coastal Kenedy, Coastal Cameron and Coastal Willacy 
  Counties.

* WHEN...From this afternoon through late tonight.

* IMPACTS...Wave run-up may approach the dunes along narrow 
  beaches. Beach equipment, such as umbrellas and chairs, could 
  be moved by waves. Vehicles driving along narrow beaches may 
  experience higher water levels. Elevated water levels may also 
  occur across the Laguna Madre and South Bay, and along State 
  Highway 4 west of Boca Chica State Park.

* ADDITIONAL DETAILS...Isolated minor coastal flooding will be
  most likely around high tide, which will occur at 8:55 PM 
  tonight.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Do not drive through flooded roadways.

&&

$$
1 follow-up statement
929 
WHUS44 KBRO 232041
CFWBRO

Coastal Hazard Message
National Weather Service Brownsville TX
341 PM CDT Sat Oct 23 2021

TXZ256-257-351-240800-
/O.CON.KBRO.CF.S.0020.211023T2200Z-211024T0800Z/
Coastal Willacy-Coastal Cameron-Coastal Kenedy-
341 PM CDT Sat Oct 23 2021

...COASTAL FLOOD STATEMENT REMAINS IN EFFECT UNTIL 3 AM CDT
SUNDAY...

* WHAT...Isolated minor coastal flooding expected.

* WHERE...Coastal Kenedy, Coastal Cameron and Coastal Willacy 
  Counties.

* WHEN...Until 3 AM CDT Sunday.

* IMPACTS...Wave run-up may approach the dunes along narrow 
  beaches. Beach equipment, such as umbrellas and chairs, could 
  be moved by waves. Vehicles driving along narrow beaches may 
  experience higher water levels. Elevated water levels may also 
  occur across the Laguna Madre and South Bay, and along State 
  Highway 4 west of Boca Chica State Park.

* ADDITIONAL DETAILS...Isolated minor coastal flooding will be 
  most likely around high tide, which will occur at 8:55 PM 
  tonight.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Do not drive through flooded roadways.

&&

$$

What forecasters said that day

The local office's own words before this coastal flood statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Brownsville, TX wrote its last area forecast discussion before this coastal flood statement went out at Oct 23, 3:08 AM CDT, 1 hour 21 minutes earlier.

Area forecast discussion, Oct 23, 3:08 AM CDT, 1 hour 21 minutes before
Area Forecast Discussion
National Weather Service Brownsville TX
308 AM CDT Sat Oct 23 2021

.SHORT TERM (Now through Sunday): Scattered to numerous showers and
thunderstorms, some strong, affected much of Deep South Texas and
the Rio Grande Valley on Friday due to the presence of a disturbance
in the middle layers of the atmosphere. This 500 mb perturbation
will shift more east today into the western Gulf of Mexico, but will
remain close enough to generate isolated to low-end scattered
showers and thunderstorms over the eastern and central portions of
the BRO CWFA today. For tonight and Sunday, the mid-level feature
will move more into the central Gulf of Mexico, which will focus the
convection over the lower Texas Gulf of Mexico waters. Above normal
temperatures today, tempered by the risk of showers/thunderstorms,
will become well above normal for Sunday as the inland threat of
convection ends with an associated decrease in cloud cover.

.LONG TERM (Sunday Night through Friday): Quasi-zonal flow at
middle and upper levels will be in place Sunday evening and
Monday, supporting largely rain-free conditions across the area.
Zonal flow finally breaks on Tuesday as a strong midlevel longwave
trough traverses the Rockies region. This trough may draw in
whatever is left of Tropical Cyclone Rick in the eastern Pacific
as it gets pulled northward over the Sierra Madre Occidental of
Mexico. Both the GFS and ECMWF indicate at least some degree of
increasing rain chances on Tuesday and Tuesday evening as these
features converge over our area and a low pressure system develops
over the Central Plains.

As the surface low establishes itself over the Red River region
and moves eastward, it will pull a cold front across our area
Wednesday afternoon or evening. This will act mainly as a “dry
front” immediately following frontal passage, with dew points
plummeting 20-30 degrees across the Rio Grande Valley. Cooler air
will be fairly slow to arrive behind the front as the 500mb trough
closes off into a very large midlevel low, and becomes cut off
before slowly drifting eastward Thursday into Friday. Temperatures
finally fall to near or slightly below normal on Thursday and
especially on Friday as a result of drier and cooler air slowly
being ushered into the area behind Wednesday’s front.

&&

.MARINE (Now through Sunday): Buoy 42020 reported southeast winds
around 14 knots gusting to around 16 knots with seas slightly over
2.5 feet with a period of 7 seconds at 150 CDT/650 UTC. A modest
pressure gradient along the Lower Texas Coast will produce generally
moderate winds and seas during the period. Small Craft Exercise
Caution and Small Craft Advisory are not likely to be needed.

Sunday night through Wednesday: Light to moderate onshore winds
and slightly elevated seas will prevail across the coastal waters
through the early part of next week. As low pressure develops over
the Central Plains on Tuesday and Wednesday, winds will veer to
the south and increase as a result of a strengthening pressure
gradient. Winds will likely reach SCEC levels and Small Craft
Advisories cannot be ruled out at this time. Post-frontal SCEC
winds will also be a possibility on Wednesday afternoon. Showers
and thunderstorms will be possible on Tuesday and Wednesday as a
cold front approaches and eventually moves through the waters.

&&

.PRELIMINARY POINT TEMPS/POPS...
BAYVIEW/PORT ISABEL  88  74  89  75 /  30  10  10   0
BROWNSVILLE          89  76  91  76 /  30  10  10  10
HARLINGEN            89  72  92  73 /  30  10  10   0
MCALLEN              91  73  94  74 /  20   0  10   0
RIO GRANDE CITY      94  72  97  73 /  10   0   0   0
SOUTH PADRE ISLAND   83  79  84  80 /  30  10  10  10

&&

.BRO WATCHES/WARNINGS/ADVISORIES...
TX...Coastal Flood Advisory until 4 AM CDT early this morning for
     TXZ256-257-351.

GM...None.
&&

This product is also available on the web at:
https://weather.gov/rgv

Short Term/Aviation...66-Tomaselli
Long Term/Radar...55-Adams
Hazardous weather outlook, Oct 23, 3:24 AM CDT, 1 hour 5 minutes before
Hazardous Weather Outlook
National Weather Service Brownsville TX
324 AM CDT Sat Oct 23 2021

TXZ248>257-351-353-241100-
Zapata-Jim Hogg-Brooks-Inland Kenedy-Starr-Southern Hidalgo-
Inland Willacy-Inland Cameron-Coastal Willacy-Coastal Cameron-
Coastal Kenedy-Northern Hidalgo-
324 AM CDT Sat Oct 23 2021

This Hazardous Weather Outlook is for portions of Deep South
Texas.

.DAY ONE...Today and Tonight

There is a Moderate Risk of rip currents at the beaches of South
Padre Island and at Boca Chica Beach.

Isolated minor coastal flooding may occur at the beaches of South
Padre Island and at Boca Chica Beach this evening and into the
pre-dawn hours of Sunday.

.DAYS TWO THROUGH SEVEN...Sunday through Friday

An elevated risk of rip currents is possible at the local beaches
Sunday through Wednesday night.

.SPOTTER INFORMATION STATEMENT...

Skywarn spotter activation will not be needed.

GMZ130-132-135-150-155-170-175-241100-
Laguna Madre from the Port of Brownsville to the Arroyo Colorado-
Laguna Madre from the Arroyo Colorado To 5 NM north of Port
Mansfield TX-
Laguna Madre from 5 nm north of Port Mansfield to Baffin Bay TX-
Coastal waters from Port Mansfield to the Rio Grande out 20 nm-
Coastal waters from Baffin Bay to Port Mansfield out 20 nm-
Waters from Port Mansfield to the Rio Grande extending from 20 to
60 nm-
Waters from Baffin Bay to Port Mansfield extending from 20 to
60 nm-
324 AM CDT Sat Oct 23 2021

This Hazardous Weather Outlook is for portions of The Gulf of
Mexico and The Laguna Madre.

.DAY ONE...Today and Tonight

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Sunday through Friday

Small Craft Advisories are possible along the Lower Texas Coast
Tuesday night through Wednesday night due to the approach and
passage of a cold front.

.SPOTTER INFORMATION STATEMENT...

Skywarn spotter activation will not be needed.

The office that day

Everything else NWS Brownsville, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Oct 22, 7:05 PM CDTSpecial Weather StatementBROJim Hogg, Zapata40 min
Oct 22, 7:46 PM CDTSpecial Weather StatementBROJim Hogg, Zapata44 min
Oct 22, 8:28 PM CDTSpecial Weather StatementBROZapata47 min
Oct 22, 8:36 PM CDTSpecial Weather StatementBROJim Hogg39 min
Oct 23, 10:32 AM CDTSpecial Marine WarningBRO28 min
Oct 23, 11:51 AM CDTSpecial Marine WarningBRO39 min

Nearby

Coastal Flood Statements in Texas, 2021Every coastal flood statement in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.